MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1416120-J
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Death (1802); Failure of Implant (1924); Rupture (2208)
Date of Event 12/13/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with an ovation ix stent graft system and two extenders to treat an abdominal aortic aneurysm (aaa).Approximately one (1) year post initial procedure the patient presented symptomatic to the emergency room and with what appears to be a junction leak (classified as a type iiia endoleak) from the 16x120 and 16x45 limbs on the patient's right side.The physician repaired the endoleak with another manufacturer's stent grafts on (b)(6) 2020 and the endoleak was resolved.The patient was reported as doing fine post secondary procedure.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak (iliac component) complaint is unconfirmed.This is not consistent with the reported adverse event/incident.Procedure related harms identified were respiratory failure, hemodynamic instability, acute kidney failure and patient expired on (b)(6) 2020 @ 1726 post re-intervention.The clinical evaluation also shows reasonable evidence to suggest patient presented with an aortic rupture and post re-intervention, the patient expired on (b)(6) 2020.The most likely causation for the type 3a endoleak could not be determined due to a lack of relevant imaging.The rupture is most likely related to the type 3a endoleak.The death is related to the post operative complications following the secondary endovascular procedure.The patient had pre-existing respiratory disease, it is likely this contributed to the reported respiratory failure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.
 
Event or Problem Description
The patient was initially implanted with an ovation ix stent graft system and two extenders to treat an abdominal aortic aneurysm (aaa).Approximately one (1) year post initial the patient was initially implanted with an ovation ix stent graft system and two extenders to treat an abdominal aortic aneurysm (aaa).Approximately one (1) year post initial procedure the patient presented symptomatic to the emergency room and with what appears to be a junction leak (classified as a type iiia endoleak) from the 16x120 and 16x45 limbs on the patient's right side.The physician repaired the endoleak with another manufacturer's stent grafts on (b)(6) 2020 and the endoleak was resolved.The patient was reported as doing fine post secondary procedure.Additional information: during the clinical assessment, an aortic rupture and the patient had expired on (b)(6) 2020 @ 1726 post re-intervention had been identified.These events were not included in the event as reported.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
MDR Report Key11139564
Report Number3008011247-2021-00002
Device Sequence Number16731828
Product Code MIH
UDI-Device IdentifierM701TVIL1416120J1
UDI-Public+M701TVIL1416120J1/$$3211017FS101018027
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/17/2021
Device Model NumberTV-IL1416120-J
Device Catalogue NumberTV-IL1416120-J
Device Lot NumberFS101018-02
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer02/18/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX EXTENDER, LOT # FS012219-47; OVATION IX EXTENDER, LOT # FS020118-16; OVATION IX FILL POLYMER, LOT # FF041019-01; OVATION IX ILIAC LIMB, LOT # FS020519-45; OVATION IX MAIN BODY, LOT # FS071119-33; OVATION IX EXTENDER, LOT # FS012219-47; OVATION IX EXTENDER, LOT # FS020118-16; OVATION IX FILL POLYMER, LOT # FF041019-01; OVATION IX ILIAC LIMB, LOT # FS020519-45; OVATION IX MAIN BODY, LOT # FS071119-33
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age86 YR